Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Bismarck, ND

June 11, 2000Renville County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2000, 4:41 PM CDT for Renville County, North Dakota. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 11, 2000, 4:41 PM CDT (21:41 UTC)
Expired
Jun 11, 2000, 5:30 PM CDT
In force
49 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Renville County, ND

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:11 PM CDTHail 0.75Loraine, ND

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 112142
SVRBIS
NDC075-112230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
441 PM CDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA

* UNTIL 530 PM CDT

* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF TOLLEY...OR ABOUT 47 MILES
  NORTHWEST OF MINOT...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LORAINE AT 515 PM CDT
   SHERWOOD AT 525 PM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 4879 10211 4866 10191 4877 10150 4901 10167

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 11, 2:50 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT SUN JUN 11 2000

PROBLEM FIRST PERIOD...AND SECOND...IS SEVERE WEATHER THREAT AND
LOCATION. SURFACE FRONT IS NOW OVER KISN-JUST WEST OF KDIK AND
PUSHING EAST ABOUT 15 KNOTS. MESO-ETA INDICATES H5 ENERGY NOSING
INTO NW ND NOW WITH VORT CENTER IN SW SASKATCHEWAN...THIS VERIFIED
WELL WITH SATELLITE IMAGERY POSITIONING. MSAS INDICATING MANY SEVERE
WEATHER FACTORS COMING TOGETHER...DEW POINTS HAVE RISEN TO 60 OVER
SOUTH CENTRAL ND...LI'S ARE ANALYZED AT -9 BETWEEN KBIS AND KDIK...
AND CAPES RUNNING OVER 2500 J/KG. STORMS ARE DEVELOPING IN E WY AND
W SD AND MOVG NORTHEAST. THETA-E RIDGE EVIDENT RIGHT THROUGH AREA OF
DEVELOPMENT. SELS HAS EASTERN 4/5THS OF CWA IN SLGT RISK AND THIS
LOOKS GOOD BASED ON POSITION OF FRONT AND ABOVE PARAMETERS. WILL
WORD MOST ZONES WITH POSSIBLY SEVERE TONIGHT. HIGHEST RISK LOOKS TO
BE FROM ADAMS COUNTY NDZ044...NORTHEAST...TO PIERCE COUNTY NDZ013.
RISK ALONG MT BORDER VERY LOW...AND MAY NOT EVEN BE ANY STORMS KISN
AREA. PUSH BEHIND FRONT IS WEAK AND WILL EXPECT IT TO STALL ACROSS
CENTRAL ND TONIGHT...LEAVING THE AREA AHEAD OF IT PRIME FOR SEVERE
STORMS ON MONDAY. NEXT H5 ENERGY COMES TO ND/MT BORDER LATE MONDAY
WITH ANOTHER SHOT AT STORMS. MODELS INDICATE WRAP AROUND SHOWERS
BEHIND THAT ONE THROUGH TUESDAY. FWC TEMPS SEEM REASONABLE BASED ON
EXPECTED FRONTAL POSITION...THOUGH IT WAS T=OO LOW ON HIGH TEMPS
TODAY. IN EXTENDED FORECAST...WILL MAINTAIN CONTINUITY WITH GOING
FORECAST AS THIS IS SUPPORTED BY LATEST MRF.

.BIS...NONE.

JP MARTIN

In the hours before

Special weather statement, Jun 11, 3:30 PM CDT, 1 hour 11 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-112200-

SEVERE WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT SUN JUN 11 2000

...SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT OVER PARTS OF CENTRAL NORTH DAKOTA...

FORECAST...THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF WESTERN
AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND TONIGHT.

DISCUSSION...SHORTWAVE ENERGY MOVING INTO WESTERN NORTH DAKOTA...
COMBINED WITH A SURFACE COLD FRONT FROM WILLISTON TO DICKINSON
WILL BE THE FOCUS FOR THUNDERSTORMS OVER WESTERN AND CENTRAL NORTH
DAKOTA. THE ATMOSPHERE WAS VERY UNSTABLE OVER CENTRAL NORTH DAKOTA
WITH LIFTED INDICES NEARING -10 AND CAPE VALUES ABOVE 2500 J/KG.
LAPSE RATES WERE BECOMING MORE STEEP AS THE SURFACE WAS HEATING INTO
THE 80S. DEW POINTS WERE ALSO INCREASING AND HAD RISEN TO AROUND 60
OVER PARTS OF THE AREA. THUNDERSTORMS WERE ALREADY DEVELOPING IN A
THETA-E RIDGE FROM WYOMING TO SOUTH DAKOTA. MOVEMENT WAS NORTHEAST.
OTHER STORMS ARE EXPECTED TO DEVELOP IN CENTRAL NORTH DAKOTA LATE
THIS AFTERNOON AND EVENING.

THE MOST LIKELY AREA FOR SEVERE WEATHER IS SOUTH AND EAST OF A LINE
FROM HETTINGER TO MINOT.

WEATHER SPOTTERS WILL PROBABLY BE ACTIVATED FOR CENTRAL NORTH DAKOTA.

THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. STAY TUNED TO NOAA
WEATHER RADIO FOR UPDATED FORECASTS.

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:51 PM CDTSevere Thunderstorm WarningBISWard39 min
Jun 11, 5:01 PM CDTSevere Thunderstorm WarningBISGrant, Hettinger59 min
Jun 11, 5:01 PM CDTSevere Thunderstorm WarningBISMorton59 min
Jun 11, 5:14 PM CDTTornado WarningBISRenville, Ward31 min
Jun 11, 5:21 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver54 min
Jun 11, 5:24 PM CDTSevere Thunderstorm WarningBISBottineau66 min
Jun 11, 5:45 PM CDTTornado WarningBISBottineau, McHenry, Renville45 min
Jun 11, 5:53 PM CDTTornado WarningBISWard37 min
Jun 11, 6:15 PM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver45 min
Jun 11, 6:38 PM CDTTornado WarningBISMcLean, Oliver32 min
Jun 11, 6:45 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry60 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.